Patient :I have been diagnose with chronic pancreatitis (3x in 6 mos.) and have been symptom-free for nearly 10 yrs. My doctor prescribed Creon before each meal. I was recently diagnosed with type 2 diabetes and my research into it has led me to think that the amylase/lipase could be involved. Is there any truth to this and might it therefore be helpful to discontinue the Creon? (The doctor retired and her replacement borders on worthless.)
Thank you for your question. Creon (Pancrelipase) can indeed affect your blood sugar levels. It is important to make sure you are regularly monitoring your blood sugar levels and report any major fluctuations to your doctor. We do not recommend discontinuing Creon without consulting your doctor first. Chronic pancreatitis can result in permanent dysfunction of the pancreas and it is possible you are taking this medication as a means to assist in the digestion of your food since your pancreas no longer produces adequate amounts of the enzymes to digest fats and proteins. Please speak to your doctor about discontinuing this medication.
Thank you for consulting AskTheDoctor.com
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.